MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035424150
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device not returned.
 
Event or Problem Description
It was reported that the subject coil was prematurely detached inside the microcatheter during insertion into the aneurysm.Part of the coil was out of the microcatheter, and when the physician tried to pull back the delivery wire, the main coil could not be retracted back into the microcatheter.The physician ended the endovascular attempt and pulled all the devices together out of the patient¿s anatomy.On the back table, it was discovered that the coil had detached prematurely.The patient is doing fine and going to the surgery for clipping due to the anatomy not being amendable to endovascular treatment.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was noted to be kinked.The coil was returned detached, stretched, and kinked/bent.There was dried blood/procedural fluid seen along the coil.Functional testing was not carried out as the coil was returned detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated the device was prepared as per the dfu, the device was confirmed to be in good condition prior to use and continuous flush was maintained throughout the procedure.The device was returned, and it was confirmed that the coil had been prematurely detached and the damage noted to the device is indicative of the reported event.An assignable cause of procedural factors was assigned to the reported issues coil difficult to remove/withdraw from catheter and main coil prematurely detached/separated during use and to the analyzed issues coil delivery wire kinked/bent, main coil prematurely detached/separated during use, main coil stretched and main coil kinked/bent, as this issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
TARGET 360 ULTRA 4MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12381307
Report Number3008881809-2021-00350
Device Sequence Number3848278
Product Code HCG
UDI-Device Identifier04546540675941
UDI-Public04546540675941
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Model NumberM0035424150
Device Catalogue NumberM0035424150
Device Lot Number22616807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer11/29/2021
Initial Report FDA Received Date08/28/2021
Supplement Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY DUO MICROCATHETER (MICROVENTION)
Patient SexUnknown